Oklahoma, 2004Tornadoes in Oklahoma, May 26, 2004
May 26, 2004 · NWS TSA · 2 events in 2 counties and zones
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 26, 4:50 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, May 26, 4:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
550 PM CDT WED MAY 26 2004
PRESENTLY WATCHING SPLITTING CELLS ALONG I-40 W OF OKC MOVING
QUICKLY TO THE EAST. TRYING TO ANTICIPATE EFFECT ON OUR CWA.
CELLS ENTERING MOST UNSTABLE PARTS OF AIR MASS AT THIS TIME...BUT
WILL HIT GRADIENT OF INHIBITION EAST OF I-35. WILL LIKELY GET AN
IDEA OF WHAT AFFECT THE INHIBITION WILL HAVE BEFORE GETTING TO CWA.
FORECAST ID= 29
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
MATHEWS
Hazardous weather outlook, May 26, 6:30 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT WED MAY 26 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-270300-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
730 PM CDT WED MAY 26 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT
...SUPERCELL THREAT IN NORTHEAST OKLAHOMA THIS EVENING...
A SUPERCELL THUNDERSTORM WILL MOVE INTO PAWNEE COUNTY THIS EVENING.
THERE WILL BE A TORNADO THREAT WITH THE STORM. LARGE HAIL AND
DAMAGING WINDS ARE ALSO LIKELY WITH THE CELL. OTHER SEVERE STORMS
WILL AFFECT PARTS OF OSAGE COUNTY THIS EVENING AS WELL.
A STRONG CAP EXISTS ACROSS MUCH OF THE REGION AND THE STORMS ARE
EXPECTED DISSIPATE BY 10PM AS SURFACE TEMPERATURES COOL AFTER
SUNSET. HOWEVER...THE STORMS MAY LIVE LONG ENOUGH TO REACH THE
HIGHWAY 75 CORRIDOR.
OVERNIGHT OTHER STORMS MAY DEVELOP IN EASTERN OKLAHOMA AS LOW-LEVEL
WINDS INCREASE. ANY STORMS THAT OCCUR OVERNIGHT WILL HAVE A WIND
AND HAIL THREAT GIVEN THE INSTABILITY AND WIND PROFILES.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ACTIVE IN THE
CURRENT WATCHES AND WARNINGS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE RISK OF THUNDERSTORMS WILL PERSIST THROUGH MEMORIAL DAY
IN A RATHER ACTIVE WEATHER PATTERN. SIGNIFICANT THUNDERSTORM
POTENTIAL MAY DEVELOP THURSDAY NIGHT AND FRIDAY AS A POTENT
BUNDLE OF ATMOSPHERIC ENERGY FROM THE SOUTHWEST MOVES THROUGH
OUR REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 26, 5:32 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT WED MAY 26 2004
OKZ054>056-059-060-064-065-270400-
CREEK OK-NOWATA OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK-TULSA OK-
WASHINGTON OK-
623 PM CDT WED MAY 26 2004
TORNADO WATCH NUMBER 302 IN EFFECT UNTIL 1100 PM CDT.
IN NORTHEAST OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING 7 COUNTIES...
CREEK...NOWATA...OKFUSKEE...OSAGE...PAWNEE...TULSA...WASHINGTON.
Tornado, Pawnee
- When
- May 26, 6:40 PM CST to 6:43 PM CST
- Where
- Pawnee County, 14 mi NW of Pawnee
- Rating
- F0
- Path length
- 1.3 mi
- Path width
- 200 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.467, -96.983
A F0 tornado moved into Pawnee County from Noble County. Most of the path of the tornado in Pawnee County was over Sooner Lake. Just before the tornado dissipated it reached land and damaged a few trees.
Tornado, Osage
- When
- May 26, 7:59 PM CST to 8:01 PM CST
- Where
- Osage County, 5 mi NNE of Prue
- Rating
- F1
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.300, -96.283
A F1 tornado occurred in rural Osage county to the north northeast of Prue. Numerous half foot in diameter Oak limbs were broken. A few whole trees and power poles were also downed. Two houses in the path had slight damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, May 26, 20041 injured · $500,000 · F2 · 1 event
- Damaging Wind in Tennessee, May 26, 2004$1.5 million · 78 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, May 26, 20041 injured · $190,000 · 70 kt wind · 28 events
- Tornado in Kansas, May 26, 20042 injured · $70,000 · F1 · 1 event
- Tornado and Hail in Oklahoma, May 26, 2004$138,000 · F0 · 20 events
- Damaging Wind in Tennessee, May 26, 2004$300,000 · 78 kt wind · 1 event
- Hail in Texas, May 26, 2004$235,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2004$155,000 · 1.75 in hail · 11 events
- Flash Flood in New York, May 26 to 27, 2004$250,000 · 1 event
- Flash Flood in Pennsylvania, May 26, 2004$200,000 · 1 event
- Damaging Winds in Kentucky, May 26 to 27, 2004$135,000 · 70 kt wind · 8 events
- Damaging Winds in Kentucky, May 26 to 27, 2004$72,000 · 70 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398894, 5398895.